Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 113, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 16, 2017, 9:15 PM CDT for Fillmore County, Thayer County, Nebraska. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2017, 9:15 PM CDT (02:15 UTC)
- Expired
- Jun 16, 2017, 10:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Fillmore County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 81 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:35 PM CDT | HAIL 1 | 4 Se Ohiowa, NE | NICKELS TO QUARTERS SIZED HAIL. |
| Jun 16, 9:41 PM CDT | HAIL 1 | 3 Ese Strang, NE | PUBLIC REPORT OF QUARTER SIZED HAIL 3 ESE OF STRANG. |
| Jun 16, 9:50 PM CDT | HAIL 1 | 1 E Bruning, NE | QUARTER SIZED HAIL REPORTED 1 E OF BRUNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2913 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 12.6
The text
As transmitted.
216
WUUS53 KGID 170215
SVRGID
NEC059-169-170300-
/O.NEW.KGID.SV.W.0113.170617T0215Z-170617T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
915 PM CDT FRI JUN 16 2017
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Southeastern Fillmore County in south central Nebraska...
Eastern Thayer County in south central Nebraska...
* Until 1000 PM CDT
* At 915 PM CDT, severe thunderstorms were located along a line
extending from near Milligan to Geneva, moving south at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Geneva, Milligan, Bruning, Alexandria, Ohiowa, Belvidere, Gilead
and Strang.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
&&
LAT...LON 4006 9750 4052 9769 4064 9737 4010 9737
TIME...MOT...LOC 0215Z 340DEG 19KT 4057 9735 4050 9761
HAIL...2.00IN
WIND...60MPH
$$
Pfannkuch2 follow-up statements
309
WWUS53 KGID 170232
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
932 PM CDT FRI JUN 16 2017
NEC059-169-170300-
/O.CON.KGID.SV.W.0113.000000T0000Z-170617T0300Z/
Fillmore NE-Thayer NE-
932 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN FILLMORE AND EASTERN THAYER COUNTIES...
At 931 PM CDT, a severe thunderstorm was located near Ohiowa, or 28
miles south of York, moving south at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Milligan, Bruning, Alexandria, Ohiowa, Belvidere, Gilead and Strang.
The city of Geneva is no longer included in this warning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4006 9750 4045 9761 4057 9737 4010 9737
TIME...MOT...LOC 0231Z 340DEG 19KT 4047 9746
HAIL...2.00IN
WIND...60MPH
$$
Pfannkuch467
WWUS53 KGID 170249
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
949 PM CDT FRI JUN 16 2017
NEC059-169-170300-
/O.CON.KGID.SV.W.0113.000000T0000Z-170617T0300Z/
Fillmore NE-Thayer NE-
949 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN FILLMORE AND EASTERN THAYER COUNTIES...
At 948 PM CDT, a severe thunderstorm was centered over the Fillmore-
Thayer County line south of Ohiowa, or 36 miles west of Beatrice,
moving southeast at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Bruning, Alexandria, Ohiowa, Belvidere and Gilead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4006 9750 4037 9758 4046 9737 4010 9737
TIME...MOT...LOC 0248Z 337DEG 26KT 4035 9743
HAIL...2.00IN
WIND...60MPH
$$
PfannkuchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:40 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 16, 6:40 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Hastings NE 640 PM CDT Fri Jun 16 2017 .SHORT TERM...(This evening through Saturday) Issued at 257 PM CDT Fri Jun 16 2017 Plenty of instability with dewpoints in the mid 60s across the local area this afternoon. As the CAP now has mostly eroded...we are starting to see some convective development across the northwestern portions of the area. Models are indicating most of this line will try to dissipate over the next hour or two...with the focus shifting northeast...but given the atmospheric profile...remain a bit uncertain on how things will actually evolve. For the time being...will maintain the chance for thunderstorms spreading from west to east from the late afternoon through early evening hours...with the potential for some of these storms to reach severe limits. Given the instability and shear values in model soundings...if severe storms do initiate... expect golf ball sized hail and strong wind gusts to be the main concerns. This activity should be fairly progressive...and expect most of the action to be east of the local are by mid evening. Overnight...expect a fairly strong cold front to race south across the local area reaching the NE/KS state line near 12Z. Behind this front...expect significantly cooler temperatures across the area tomorrow afternoon...along with breezy north winds and adjusted the forecast accordingly. While there will be some showers around behind the front...cannot completely rule out an isolated thunderstorm or two given a few hundred joules of CAPE...so went ahead and re-introduced isolated storms to the forecast for the late afternoon/evening hours. If thunderstorms do develop...however...they will not be severe. .LONG TERM...(Saturday night through Friday) Issued at 257 PM CDT Fri Jun 16 2017 Small chances for showers or thunderstorms will exist into the evening hours Saturday behind the aforementioned cold front. With continued north winds and cool air advection on Sunday...expect a very nice and seasonably cool afternoon...with highs possible falling just shy of 80 degrees across the majority of the local area along with northwest breezes. Dry and seasonably warm weather is then expected through at least Tuesday afternoon...as high pressure builds back across the intermountain west. Later in the week...expect the upper level ridge to being to break down with the upper flow becoming a bit more zonal...bringing multiple small and spotty chances for thunderstorms back to the local area Tuesday night through at least Thursday. Temperatures over this time period are a bit in question with quite a spread between guidance...but given short term concerns...did not alter from the blended guidance generated this afternoon. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday) Issued at 637 PM CDT Fri Jun 16 2017 Prevailing VFR conditions are expected through the period. Expect a passing TSRA at KGRI to continue to push east over the next hour or so...with an abrupt shift in winds behind a surface cold front expected around 17/02Z. While there will be a brief surge in northerly winds behind this front...expect winds to eventually decouple later in the evening...becoming light and variable overnight. Winds will then increase as the atmosphere begins mixing some in the late morning hours...with breezy northwesterly winds expected at both terminals by afternoon. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Rossi LONG TERM...Rossi AVIATION...Rossi
Hazardous weather outlook, Jun 16, 3:02 PM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 302 PM CDT Fri Jun 16 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 172015- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 302 PM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Heat index values will approach 100 degrees this afternoon across much of north central Kansas. In addition...thunderstorms are possible across most of the outlook area this afternoon and evening. Some of these storms may be severe. If severe storms do develop...hail around the size of golf balls and wind gusts around 60 mph will be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance for spotty thunderstorm activity across parts of the area Saturday afternoon and evening...and again next Tuesday through Thursday. While strong or severe storms could occur...confidence is not sufficient to determine any specific threats at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 10 pm this afternoon and evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Local storm report, Jun 16, 8:28 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
828 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL SHELBY 41.20N 97.43W
06/16/2017 E1.00 INCH POLK NE PUBLIC
REPORT AND PICTURE RECEIVED VIA FACEBOOK.
&&
SRLocal storm report, Jun 16, 8:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
845 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 3 ENE WACO 40.92N 97.41W
06/16/2017 E1.00 INCH YORK NE TRAINED SPOTTER
NEAR HWY 34 AND ROAD V.
&&Local storm report, Jun 16, 8:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
859 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 W EXETER 40.65N 97.49W
06/16/2017 E1.00 INCH FILLMORE NE PUBLIC
REPORT AND PHOTO RECEIVED VIA FACEBOOK. TIME
ESTIMATED FROM RADAR.
&&
SRLocal storm report, Jun 16, 9:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
903 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 6 SSW GENOA 41.37N 97.78W
06/16/2017 M1.00 INCH NANCE NE PUBLIC
TIME EST BY RADAR.
&&Local storm report, Jun 16, 9:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
905 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL 2 S EXETER 40.62N 97.45W
06/16/2017 E1.00 INCH FILLMORE NE EMERGENCY MNGR
HAIL ONGOING.
&&
SRLocal storm report, Jun 16, 9:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
915 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 2 NE GENEVA 40.55N 97.57W
06/16/2017 E2.75 INCH FILLMORE NE COUNTY OFFICIAL
COUNTY REPORTED GOLF BALL SIZED HAIL IN TOWN
WITH BASE BALL SIZED HAIL REPORTED 2 NE OF
GENEVA.
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:03 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 27 min |
| Jun 16, 7:08 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 22 min |
| Jun 16, 7:19 PM CDT | Special Weather Statement | GID | York | 41 min |
| Jun 16, 7:27 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk, York | 48 min |
| Jun 16, 7:34 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 41 min |
| Jun 16, 8:15 PM CDT | Severe Thunderstorm Warning | GID | York | 30 min |
| Jun 16, 8:45 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 30 min |
| Jun 16, 10:00 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.